Kentucky, 2011

Damaging Winds in Kentucky, June 11, 2011

June 11, 2011 · NWS LMK · 3 events in 2 counties and zones

A strong storm during the late evening hours on June 11th brought isolated wind damage to Logan and Barren Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A strong storm during the late evening hours on June 11th brought isolated wind damage to Logan and Barren Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 11, 6:53 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 11, 6:53 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT SAT JUN 11 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

UPDATED FORECAST TO ACCOUNT FOR ISOLATED TO SCATTERED THUNDERSTORMS
STILL PERSISTING ACROSS WEST CENTRAL KY. THESE STORMS HAVE
DEVELOPED AS OUTFLOW BOUNDARIES FROM PREVIOUS STORMS INTERACT WITH
AN UNFORCED BUT WEAKLY UNSTABLE ENVIRONMENT. ONE CLUSTER OF STORMS
ACROSS SOUTHERN INDIANA HAS FORMED ALONG A WEAK COLD FRONT. THIS
BOUNDARY WILL MOVE SOUTHEAST OF THE OHIO RIVER DURING THE PRE-DAWN
HOURS. EXPECT THAT STORMS ACROSS WEST CENTRAL KENTUCKY WILL DIMINISH
BY LATE EVENING...WITH A SOMEWHAT BETTER CHANCE OF STORMS ACROSS
SOUTHERN INDIANA SURVIVING AND APPROACHING THE OHIO RIVER BY PRIOR
TO MIDNIGHT. PRECIPITATION COVERAGE WILL STAY BELOW 30%. HOWEVER...A
FEW SELECT ISOLATED LOCATIONS UNDER THE HEAVIEST STORMS WILL
EXPERIENCE BRIEF...VERY HEAVY RAIN.

.SHORT TERM (TONIGHT AND SUNDAY)...

CONVECTION HAS FIRED ALONG REMNANT OUTFLOW BOUNDARY ACROSS SOUTH
CENTRAL KENTUCKY. EXPECT THUNDERSTORMS TO CONTINUE TO POP UP THROUGH
THE AFTERNOON AND EVENING HOURS AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE AND FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. MOST
LIKELY AREAS FOR CONVECTION WILL BE IN THE SOUTHERN PORTION OF THE
CWA AS THE NORTH IS STILL RECOVERING FROM COLD POOL OF DYING MCS.
DUE TO THE MORE STABLE ENVIRONMENT...IT IS MUCH LESS CERTAIN WHETHER
ANY MORE CONVECTION WILL FIRE NORTH OF I 64 BEFORE FRONT MOVES
THROUGH LATE THIS EVENING. THERE IS A SMALL THREAT OF SEVERE STORMS
IN OUR SOUTHERN CWA THROUGH THIS AFTERNOON AND EVENING WITH MODERATE
TO STRONG INSTABILITY DEVELOPING WHERE IT HAS BEEN MOSTLY CLEAR.
MAIN STORM MODE SHOULD BE PULSING IN NATURE...HOWEVER FORECAST
SOUNDINGS INDICATE ENOUGH DRY AIR AT THE MID LEVELS TO SUGGEST THAT
DAMAGING WINDS WITH COLLAPSING STORMS WILL BE POSSIBLE. THERE WILL
ALSO BE AN OUTSIDE SHOT AT SEVERE HAIL...HOWEVER THIS WOULD REMAIN
LOCALIZED TO ONLY THE MOST VIGOROUS OF UPDRAFTS. SPC DID ISSUE A
MESOSCALE DISCUSSION CONCERNING CONVECTION OVER THE LAKE CUMBERLAND
REGION HOWEVER FEEL THE SEVERE THREAT IS TOO ISOLATED TO WARRANT A
WATCH ATTM.

LATER ARRIVAL OF THE COLD FRONT APPEARS TO BRING IT THROUGH BETWEEN
10 PM EDT AND 4 AM EDT. BEHIND THIS FRONT...EXPECT A COOLER/DRIER
AIRMASS TO TAKE HOLD. HAVE KEPT LINGERING LOW CHANCE POPS IN THE
EAST TOWARD DAWN TO ACCOUNT FOR SLOWER PROGRESSION OF BOUNDARY...
WITH TOMORROW DRY. THIS WILL OCCUR AS SURFACE HIGH PRESSURE COMBINES
WITH WEAK RIDGING ALOFT.

AS FOR LOW TEMPERATURES TONIGHT...HAVE INCREASED SLIGHTLY TO ACCOUNT
FOR SLOWER FRONTAL PASSAGE. EXPECT LOWER 60S IN SOUTHERN INDIANA...
TO THE MID 60S ACROSS CENTRAL KENTUCKY. HIGHS ON SUNDAY WILL BE
COOLER WITH THE MERCURY TOPPING OUT AROUND 80 IN SOUTHERN INDIANA
AND IN THE MID 80S ACROSS CENTRAL KENTUCKY.

.LONG TERM (SUNDAY NIGHT - SATURDAY)...

WITH AN INFLUX OF DRIER AIR...SUNDAY NIGHT AND MONDAY SHUD BE DRY
WITH AN UPPER LEVEL RIDGE ACRS THE MS VLY AND SURFACE RIDGE ACRS OUR
REGION. BY MONDAY NIGHT...A WARM FRONT WILL BEGIN ADVANCING FROM ERN
AR TO THE MO BOOTHEEL/WRN TN BY TUE EVE...WHILE UPR LEVEL IMPULSES
SLIDE SEWD IN NW FLO. NEED TO INCREASE/ADD POPS MON NIGHT AND TUE
WITH TIME/HEIGHT CROSS-SECTIONS SHOWING SUFFICIENT DEEP LAYER
MOISTURE AND LIFT FOR SHOWERS.

SHOWERS/TSTMS SHUD BECOME MORE WIDESPREAD...BUT STILL SCATTERED TUE
NIGHT THRU THU WITH SIGNIFICANT MID LEVEL HEIGHT FALLS AS LONGWAVE
TROF...ACCOMPANIED BY NUMEROUS EMBEDDED IMPULSES...DIGS INTO THE
OHIO VALLEY. ASSOCIATED DEEPENING SURFACE LOW AND WARM FRONT
TRAVERSES OUR REGION WED WITH TRAILING COLD FRONT MOVING THRU WED
NIGHT/EARLY THU. AFTERWARD...WILL MAINTAIN A DRY FORECAST FOR MOST
OF OUR FORECAST AREA FROM THU NIGHT INTO FRI NIGHT WITH ANOTHER
SHOWER CHC BY SAT AS AFOREMENTIONED COLD FRONT STALLS IN TN FRI AND
LIFTS NWD INTO KY SAT.

MAX TEMPS WILL HOLD IN THE 80S THRU THE WORKWEEK AND REACH NEAR 90
BY SAT...MUCH CLOSER TO EARLY JUN NORMS...ESPECIALLY EARLY IN THE
WEEK.

&&

.AVIATION (00Z TAF ISSUANCE)...

WEAK HIGH PRESSURE CENTERED OVER THE COMMONWEALTH WILL CONTINUE OUR
RECENT TREND OF VERY LIGHT WINDS. VARIABLE WINDS AROUND 5 MPH THIS
EVENING WILL TREND TO CALM CONDITIONS AFTER MIDNIGHT. A WEAK COLD
FRONT WILL SAG SOUTH OF THE OHIO RIVER DURING THE PRE-DAWN HOURS
SUNDAY. AS HIGH PRESSURE BUILDS OVER THE GREAT LAKES...NORTH WINDS
WILL INCREASE TO AROUND 10KT BY 17Z SUNDAY.

SCATTERED THUNDERSTORMS ACROSS SOUTHERN INDIANA AND WESTERN KENTUCKY
WILL DIMINISH AS THEY APPROACH OUR TAF SITES TOWARDS OR SHORTLY
AFTER MIDNIGHT. WITH THE UNORGANIZED NATURE OF ANY THUNDERSTORMS
OVERNIGHT...WILL NOT SPECIFICALLY PLACE ANY IN THE TAFS.
HOWEVER...WILL DENOTE INCREASED CLOUDINESS AND AT LEAST THE
POTENTIAL FOR CONVECTION IN THE AREA BY PLACING CB IN THE TAFS.

EXPECT VFR FLYING CONDITIONS OVERNIGHT AND SUNDAY OUTSIDE ANY
ISOLATED THUNDERSTORM.

CONVECTIVE CLUSTER HAS CONTINUED TO DIE OFF ACROSS SOUTHERN INDIANA
EARLY THIS AFTERNOON. STILL COULD GET SOME LIGHT RAIN AT SDF BETWEEN
2 AND 4 PM EDT...HOWEVER DO NOT EXPECT VIS/CIG TO GO BELOW VFR
THRESHOLD. OTHERWISE...FRONTAL BOUNDARY WILL APPROACH FROM THE
NORTHWEST LATER THIS EVENING WITH THE POTENTIAL FOR SCATTERED
SHOWERS AND THUNDERSTORMS UNTIL THEN. THE BEST CHANCE FOR
THUNDERSTORM RE-DEVELOPMENT THIS AFTERNOON WILL BE NEAR BWG WHERE
REMNANT T-STORM OUTFLOW BOUNDARY COMBINES WITH MOST UNSTABLE
AIRMASS. AM NOT CONFIDENT ENOUGH TO INCLUDE A PREVAILING
THUNDERSTORM GROUP AT THIS TIME...HOWEVER DO HAVE CB GROUP
MENTIONED.

CHANCES FOR THUNDERSTORMS WILL DIE OFF THIS EVENING WHEN FRONT
PASSES BETWEEN MIDNIGHT AND 4 AM EDT FROM WEST TO EAST. WINDS SHOULD
VEER WITH FRONTAL PASSAGE TO THE NORTHWEST WITH COOLER/DRIER AIRMASS
SETTLING IN. WILL LIKELY HAVE TO DEAL WITH VFR/MVFR STRATOCU BEHIND
THE FRONT TOWARD DAWN...WHICH IS EVIDENT ON VISIBLE SATELLITE
IMAGERY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........JSD
SHORT TERM.....BJS
LONG TERM......DK/11
AVIATION.......JSD
Hazardous weather outlook, Jun 11, 7:00 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 PM EDT SAT JUN 11 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-122000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
900 PM EDT SAT JUN 11 2011 /800 PM CDT SAT JUN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS
EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STRONG STORMS ARE
EXPECTED...CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY
AS DEEPENING LOW PRESSURE MOVES ACROSS THE OHIO VALLEY AND
ASSOCIATED WARM AND COLD FRONTS TRAVERSE THE OUTLOOK AREA WEDNESDAY
AND WEDNESDAY NIGHT. STRONGEST STORMS SHOULD OCCUR WEDNESDAY
AFTERNOON AND EVENING AHEAD OF THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

BJS/DK

In the hours before

Special weather statement, Jun 11, 7:39 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT SAT JUN 11 2011

KYZ024-027-028-120200-
BRECKINRIDGE-GRAYSON-HARDIN-
839 PM CDT SAT JUN 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...SMALL HAIL...AND
GUSTY WINDS WILL MOVE EAST ACROSS SOUTHERN BRECKINRIDGE COUNTY...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HARDINSBURG...AND MOVING
EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL PEA OR DIME SIZE HAIL...
AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  FAIRFIELD AND HUDSON...
  CONSTANTINE AND PIERCE MILL...
  VERTREES AND SOLWAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8645 3785 8622 3781 8616 3781 8614
      3767 8610 3747 8615 3757 8643
TIME...MOT...LOC 0137Z 269DEG 29KT 3767 8635

JSD
Special weather statement, Jun 11, 7:42 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT SAT JUN 11 2011

KYZ074-076-120230-
BARREN-METCALFE-
842 PM CDT SAT JUN 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  EDMONTON...
  LECTA...
  EIGHTY EIGHT AND SLICK ROCK...
  KINO...
  WISDOM AND SUMMER SHADE...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3701 8603 3711 8554 3690 8548 3687 8551
      3687 8558 3687 8560 3683 8599
TIME...MOT...LOC 0143Z 262DEG 20KT 3694 8588

MJ
Special weather statement, Jun 11, 8:09 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT SAT JUN 11 2011

KYZ024-028-120300-
BRECKINRIDGE-HARDIN-
1009 PM EDT SAT JUN 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...

AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES NORTH OF LEITCHFIELD...AND MOVING EAST
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  VERTREES AND SOLWAY...
  HOWE VALLEY AND EASTVIEW...
  FRANKLIN CROSS ROADS AND STEPHENSBURG...
  SAINT JOHN AND HANSBROUGH...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3781 8633 3782 8617 3781 8616 3783 8601
      3785 8579 3765 8577 3762 8581 3758 8583
      3756 8585 3757 8621 3760 8627 3759 8632
TIME...MOT...LOC 0210Z 268DEG 25KT 3766 8620

MJ
Special weather statement, Jun 11, 8:34 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT SAT JUN 11 2011

KYZ064-074-076-077-120315-
ADAIR-BARREN-GREEN-METCALFE-
934 PM CDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF EDMONTON TO 7 MILES SOUTHWEST OF EDMONTON...AND MOVING EAST AT 20
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  EDMONTON...
  CRAILHOPE AND GOODLUCK...
  NODE AND CEDAR FLATS...
  LITTLE BARREN AND CURTIS...
  PIERCE AND LILETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3715 8583 3718 8570 3720 8569 3727 8542
      3723 8540 3722 8542 3722 8540 3693 8532
      3694 8546 3690 8549 3684 8572
TIME...MOT...LOC 0234Z 258DEG 17KT 3714 8571 3689 8567

MJ
Special weather statement, Jun 11, 8:35 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1035 PM EDT SAT JUN 11 2011

KYZ024-027-120315-
BRECKINRIDGE-GRAYSON-
935 PM CDT SAT JUN 11 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEITCHFIELD...AND MOVING
SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEITCHFIELD...
  COBBLERS KNOB...
  FISHER AND MADRID...
  LILAC AND EVELEIGH...
  HANGING ROCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3765 8647 3758 8621 3757 8619 3757 8618
      3754 8610 3752 8608 3733 8609 3732 8610
      3750 8650
TIME...MOT...LOC 0235Z 295DEG 13KT 3757 8642

MJ
Special weather statement, Jun 11, 8:36 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT SAT JUN 11 2011

KYZ070-120315-
LOGAN-
936 PM CDT SAT JUN 11 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME
SIZE HAIL...AND 40 MPH WINDS...

AT 1033 PM EDT/933 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF GREENVILLE TO 10 MILES SOUTHWEST OF GUTHRIE...AND
MOVING EAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JUSTICE AND EVERETT...
  CROSSROAD AND GORDONSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3677 8707 3700 8707 3707 8707 3708 8706
      3708 8694 3707 8690 3705 8690 3704 8691
      3665 8694 3665 8707 3666 8708 3674 8708
TIME...MOT...LOC 0236Z 273DEG 21KT 3707 8732 3657 8731

AML

The radar

The Nashville radar (KOHX), 101 km away, was scanning. The volume nearest the first event began at 02:42 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barren

When
June 11, 8:44 PM CST
Where
Barren County, 1.77 mi NW of Glasgow
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.000, -85.920

Law enforcement reported several trees down near Glasgow.

Thunderstorm Wind, Logan

When
June 11, 9:01 PM CST
Where
Logan County, Olmstead
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.750, -87.020

Several trees were downed by thunderstorm winds in the small town of Olmstead.

Thunderstorm Wind, Logan

When
June 11, 9:12 PM CST
Where
Logan County, 1.3 mi ESE of Jerico
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.990, -86.950

Law enforcement reported several powerlines down near Lewisburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308704, 308705, 308706.